Alert archive / Colorado / High Wind Watches in 2025

High Wind Watch 8, NWS Pueblo, CO

October 19, 2025Costilla County, Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this high wind watch at Oct 19, 2025, 2:42 AM MDT for Costilla County, Huerfano County, Las Animas County, Colorado. It took effect at Oct 20, 2025, 2:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 19, 2025, 2:42 AM MDT (08:42 UTC)
In effect from
Oct 20, 2025, 2:00 AM MDT
Expired
Oct 19, 2025, 2:02 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Costilla County, CO, Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.7 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2025-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2025-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3740 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

549 
WWUS75 KPUB 190842
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
242 AM MDT Sun Oct 19 2025

COZ087-191645-
/O.NEW.KPUB.HW.A.0008.251020T0800Z-251020T1500Z/
/O.CON.KPUB.FZ.W.0002.000000T0000Z-251019T1500Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including Walsenburg
242 AM MDT Sun Oct 19 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY 
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures in the 
  upper 20s to lower 30s. For the High Wind Watch, west winds 20 to 
  35 mph with gusts up to 60 mph possible.

* WHERE...Walsenburg Vicinity and the Upper Huerfano River Basin 
  Below 7500 Feet.

* WHEN...For the Freeze Warning, until 9 AM MDT this morning. For 
  the High Wind Watch, from late tonight through Monday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel could be difficult, especially for high profile and light 
  weight vehicles. Frost and freeze conditions could kill crops, 
  other sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

Take steps now to protect tender plants from the cold.

&&

$$

COZ084>086-088-089-093-095>098-191500-
/O.CON.KPUB.FZ.W.0002.000000T0000Z-251019T1500Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Colorado Springs Vicinity/Southern El Paso
County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo
County Below 6300 Feet-Trinidad Vicinity/Western Las Animas
County Below 7500 Feet-Crowley County-La Junta Vicinity/Otero
County-Western Kiowa County-Eastern Kiowa County-Las Animas
Vicinity/Bent County-Lamar Vicinity/Prowers County-
Including Ordway, Colorado Springs, Sheridan Lake, La Junta, Las
Animas, Trinidad, Pueblo, Eads, Rocky Ford, Lamar, Peterson Space
Force Base, Black Forest, and Olney Springs
242 AM MDT Sun Oct 19 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Sub-freezing temperatures into the upper 20s and lower 30s.

* WHERE...Portions of east central and southeast Colorado.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

COZ083-094-099-191500-
/O.CON.KPUB.FR.Y.0008.000000T0000Z-251019T1500Z/
Canon City Vicinity/Eastern Fremont County-Eastern Las Animas
County-Springfield Vicinity/Baca County-
Including Branson, Walsh, Springfield, Kim, Canon City, and
Penrose
242 AM MDT Sun Oct 19 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Eastern Las Animas, Baca, and Canon City Vicinity/Eastern 
  Fremont County.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

COZ074-075-191645-
/O.NEW.KPUB.HW.A.0008.251020T0800Z-251020T1500Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Including Cuchara, Weston, Stonewall, and Spanish Peaks
242 AM MDT Sun Oct 19 2025

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY 
MORNING...

* WHAT...West winds 30 to 40 mph with gusts up to 75 mph possible.

* WHERE...Southern Sangre de Cristo Mountains.

* WHEN...From late tonight through Monday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel could be difficult, especially for high profile and light 
  weight vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

Visit us at http://www.weather.gov/pub

KAM
2 follow-up statements
559 
WWUS75 KPUB 191439
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
839 AM MDT Sun Oct 19 2025

COZ087-192245-
/O.EXP.KPUB.FZ.W.0002.000000T0000Z-251019T1500Z/
/O.CON.KPUB.HW.A.0008.251020T0800Z-251020T1500Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including Walsenburg
839 AM MDT Sun Oct 19 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
MONDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 70 mph possible.

* WHERE...Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 
  Feet.

* WHEN...From late tonight through Monday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

COZ084>086-088-089-093-095>098-191545-
/O.EXP.KPUB.FZ.W.0002.000000T0000Z-251019T1500Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Colorado Springs Vicinity/Southern El Paso
County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo
County Below 6300 Feet-Trinidad Vicinity/Western Las Animas
County Below 7500 Feet-Crowley County-La Junta Vicinity/Otero
County-Western Kiowa County-Eastern Kiowa County-Las Animas
Vicinity/Bent County-Lamar Vicinity/Prowers County-
Including Rocky Ford, Black Forest, Colorado Springs, Peterson
Space Force Base, Ordway, Lamar, Olney Springs, Las Animas,
Pueblo, Trinidad, Eads, La Junta, and Sheridan Lake
839 AM MDT Sun Oct 19 2025

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

The threat has ended.

$$

COZ083-094-099-191545-
/O.EXP.KPUB.FR.Y.0008.000000T0000Z-251019T1500Z/
Canon City Vicinity/Eastern Fremont County-Eastern Las Animas
County-Springfield Vicinity/Baca County-
Including Walsh, Canon City, Springfield, Penrose, Branson, and
Kim
839 AM MDT Sun Oct 19 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

$$

COZ074-075-192245-
/O.CON.KPUB.HW.A.0008.251020T0800Z-251020T1500Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Including Cuchara, Stonewall, Weston, and Spanish Peaks
839 AM MDT Sun Oct 19 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
MONDAY MORNING...

* WHAT...West winds 35 to 45 mph with gusts up to 80 mph possible.

* WHERE...Southern Sangre de Cristo Mountains.

* WHEN...From late tonight through Monday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

Visit us at http://www.weather.gov/pub

Moore
476 
WWUS75 KPUB 192002
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
202 PM MDT Sun Oct 19 2025

COZ074-075-087-200415-
/O.UPG.KPUB.HW.A.0008.251020T0800Z-251020T1500Z/
/O.NEW.KPUB.HW.W.0012.251020T0800Z-251020T1500Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-Walsenburg
Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including Weston, Walsenburg, Spanish Peaks, Stonewall, and
Cuchara
202 PM MDT Sun Oct 19 2025

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 75 mph expected.

* WHERE...Southern Sangre de Cristo Mountains, and Walsenburg 
  Vicinity/Upper Huerfano River Basin Below 7500 Feet.

* WHEN...From 2 AM to 9 AM MDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

Moore

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Oct 18, 11:26 PM MDT, 3 hours 16 minutes earlier. Its key messages:

  • Freeze Warnings and Frost Advisories in place for the eastern plains tonight. Take measures now to protect temperature-sensitive outdoor plants.
  • Warm day expected for Sunday, then gusty winds possible late Sunday night into Monday along the lee slopes.
  • Another frontal passage Monday will lead to strong northerly winds through the day and widespread critical fire weather conditions. Fire Weather Watch in effect Monday afternoon for the I-25 Corridor and portions of the plains.
  • Freeze possible over the Plains again Tuesday morning.
Area forecast discussion, Oct 18, 11:26 PM MDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1126 PM MDT Sat Oct 18 2025

.KEY MESSAGES...

- Freeze Warnings and Frost Advisories in place for the eastern plains
  tonight. Take measures now to protect temperature-sensitive
  outdoor plants.

- Warm day expected for Sunday, then gusty winds possible late Sunday
  night into Monday along the lee slopes.

- Another frontal passage Monday will lead to strong northerly
  winds through the day and widespread critical fire weather
  conditions. Fire Weather Watch in effect Monday afternoon for
  the I-25 Corridor and portions of the plains.

- Freeze possible over the Plains again Tuesday morning.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 207 PM MDT Sat Oct 18 2025

Currently...Dry cold front surging south across the eastern plains
has produced gusty northerly winds at 25 to 30 mph and dry
conditions. There have been some intermittent reports of critical
fire weather conditions in spots, but for the most part it has not
been a widespread problem today. Temps as of 1 PM have warmed into
the 50s to around 60F for the high valleys, and 60s to mid 70s for
the plains.

Tonight...Upper disturbance to the north will continue east into the
central US plains, allowing for a broad ridge of high pressure to
build into the western third of the country. The post-frontal surge
of colder air across the eastern plains tonight, coupled with mostly
clear to clear skies and decreasing winds, will lead to the first
widespread freeze/frost threat for the eastern plains and I-25
Corridor. Existing warnings and advisories in place looked valid,
and just added eastern Fremont County since latest guidance
indicated colder air pushing into Canon City and vicinity. Take
steps to protect sensitive plants and outdoor equipment. Plan on
overnight lows in the 20s to lower 30s for the high valleys, and
upper 20s to mid 30s for the plains.

Tomorrow... After a very cold start, the upper flow becomes more
westerly as another upper shortwave moves into the Pacific NW.
Models indicate that enhanced mixing will help boost afternoon high
temps well above normal with forecast readings in the 60s to around
70F for the high valleys, and 70s to around 80F for the plains.
There may be some spotty critical fire weather conditions during the
afternoon due to breezy winds and very dry conditions, but the
highest probability will be in those normal gap-flow, wind-prone
areas, and not widespread enough to warrant any sort of Fire Weather
highlight. Regardless, outdoor burning activities should be closely
monitored or delayed until a better weather day. Moore

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 320 AM MDT Sat Oct 18 2025

No significant changes to the extended period, with slightly
better agreement with the system Wed-Thurs next week.

Sunday night through Tuesday...model guidance is a bit further
west with the upper storm track, and puts the Palmer Divide
region in the westerly flow trough base, as opposed to glancing
northwesterly flow. Model guidance has increased winds along the
Eastern Mountains and lee slopes late Sunday night into Monday
morning. The shear structure is very forward, and should help
limit wave activity. That being said, an occasional gust near 50
mph may be possible along the lee slopes heading into Monday
morning. These winds will also keep overnight lows on the warmer
side, with mid slope areas in the upper 40s to lower 50s, while
the rest of the Plains sees 40s for lows. By Monday, the main
upper trough will shift well to our east and send a cold front
across the Plains by mid to late afternoon. Temperatures look to
be slightly cooler, with lower to mid 70s across the lower
elevations. Winds will increase behind the front late in the
day, and shift northerly. A few gusts near 40 mph may be
possible out near the Kansas border. Winds look to subside
overnight, as the upper system continues east, and upper ridging
moves into Colorado. Temperatures will likely fall overnight
into Tuesday morning, with another frost or freeze possible.
Again, those with sensitive plants, exposed hoses and pipes may
want to consider taking precautions to protect them. The upper
ridge axis will shift east across Colorado on Tuesday.
Temperatures will be cooler, with mainly 60s across the region
for highs.

Updated - with the expected strong winds on Monday, coupled with
very dry conditions, decided to go ahead and issue a Fire
Weather Watch for the I-25 Corridor and portions of the plains
late Monday morning through the afternoon. Surrounding offices
have coordinated and have issued watches as well.

Wednesday through Thursday...models in better agreement on the
storm track, bring an upper low from the Desert Southwest across
Colorado. There does continue to be differences timing.
Scattered rain and high elevation snow showers will move into
the Continental Divide by Wednesday afternoon. The upper system
then forecast to track east across Colorado and into Kansas on
Thursday. Low chances for showers will be possible across the
region Wednesday night into Thursday, before precipitation
comes to an end Thursday evening. The GFS remains the fastest
solution, ending precipitation earlier, while the ECMWF and
Canadian are a bit slower and hang on the precipitation longer.
Temperatures in the NBM guidance likely a bit warm, with highs
in the 60s and 70s, and they will likely need to be adjusted.
Snow levels will remain high, with minor accumulations above 10
kft.

Friday and Saturday...upper level high pressure will fill in
behind the departing system, with a return to dry and mild
conditions heading into next week.  Mozley

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1126 PM MDT Sat Oct 18 2025

VFR conditions are expected at all three TAF sites, KCOS, KPUB, and
KALS, for the next 24 hours. Winds will be light through the rest of
the overnight hours, with southwesterly winds gusting to around 22kt
expected throughout the afternoon hours of Sunday. Skies will be
clear early in the period, with few to scattered mid and upper-level
cloud cover moving in later in the forecast. Visibility is expected
to remain unrestricted.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday morning through Monday
afternoon for COZ222-226>231-234.
Frost Advisory until 9 AM MDT Sunday for COZ083-094-099.
Freeze Warning until 9 AM MDT Sunday for COZ084>089-093-
095>098.

&&

SHORT TERM...MOORE
LONG TERM...MOZLEY
AVIATION...EHR
Hazardous weather outlook, Oct 18, 4:56 AM MDT, 21 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
456 AM MDT Sat Oct 18 2025

COZ058>089-093>099-191100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
456 AM MDT Sat Oct 18 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Our first Freeze of the season is expected on our plains tonight.
Areas along the I-25 corridor, and along and north Highway 50, are
most likely to see several hours of subfreezing temperatures, and
have been placed under Freeze Warning for tonight through Sunday
morning. A Frost Advisory has been issued for the remainder of the
plains. In both cases, vegetation and outdoor plumbing are at risk
of damage from freezing temperatures tonight through Sunday morning.
Take steps today to cover and care for sensitive outdoor plants and
equipment before the arrival of subfreezing temperatures tonight!

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Spotty fire weather conditions will be possible Sunday afternoon
in gap wind prone areas due to low humidity and breezy conditions.

Another potential for frost on the Plains Monday night into
Tuesday morning, with lows falling into the lower to mid 30s.

A storm system will bring the potential for high elevation snow
for Wednesday into Thursday. Minor accumulations are possible
above 10000 feet.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

EHR/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 2:02 PM MDTHigh Wind WarningPUBCostilla, Huerfano, Las Animas19 hr
Oct 19, 2:04 PM MDTRed Flag WarningPUBBent, Crowley, El Paso, Fremont, Huerfano, Kiowa and 4 more28 hr

Nearby

High Wind Watches in Colorado, 2025Every high wind watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.